Talk

Advanced search

Mumsnetters aren't necessarily qualified to help if your child is unwell. If you have any serious medical concerns, we would urge you to consult your GP.

Advice on "tired" daughter - HPV vaccine

(7 Posts)
sara32 Wed 10-Nov-10 20:02:08

3 and a half weeks ago my daughter had her HPV vaccine (she is 13 in another 3 weeks).
That night she had an awful reaction to it, her mouth, throat, tongue swelled up, we had to get the docs out in the night as she was struggling with breath etc.
Ever since then she has been ill. She has only had one day at school, yesterday, and because of that she slept til midday today, only getting up to eat at 5pm then went straight back.
Now a bit of background. The doc thought for a while this was glandular fever. But her blood tests were neg for this. So he says her symptoms (which are sheer exhaustion, sore throat, aching limbs, headaches, sicky feelings) are purely psychological, which is down to her having an enormous falling out with her father a couple of weeks ago. He refuses to apologise (both were at fault but he is the adult) which is having a terrible effect on her, she refuses to see him (he lives apart from us).
On sunday night she fainted... though she is eating plenty and drinking lots of water... erm what else... I dont know, just at a bit of a loss... the doctor said its nothing to worry about but my healthy, very active little girl has turned in to a sleeping baby... its heartbreaking to see.
Im sure there is plenty more I could say, but just wanted to see if anyone had experienced this kind of thing before??
Thanks
Sara

FlameGrilledMama Wed 10-Nov-10 20:24:39

Hi I would say that either the cause is physical in which case she needs medical treatment or if it is physchlogical do to mental upset she needs therapy. Take her back to your gp.

I feel bad suggesting this as your dd is so young but when I was 13 I took the depo injection and had a reaction which had exactly the same symtoms as your DD including feinting, I didn't attribute it to the injection though and it caused problems as you cant remove it from your system.

sara32 Wed 10-Nov-10 20:32:57

we have been to the docs several times - he has ruled out any actual physical problems, despite her obviously having him, he attributes them all to the psychological problems and has recommended counselling (which seems so ridiculous if you know her!!)
Its getting embarrassing going back there and him just looking at us as if to say "ive told you there is nothing wrong"... but there blatantly is as the child cant manage to have a normal day.
I am going to take her along to the first counselling session and see where we go from there. But I will be taking her back to the docs early next week if the pain and the lethargy are the same - as that will be a week since we last saw him.

I am more than 100% sure that its nothing like the depo injection (that is the contraceptive one?) Im not naive, and nor is she, but that really isnt on her radar yet!!

FlameGrilledMama Wed 10-Nov-10 20:38:01

I 'am more than 100% sure that its nothing like the depo injection (that is the contraceptive one?) Im not naive, and nor is she, but that really isnt on her radar yet!!'

That is great I just wanted to check that could not be a cause and yes it is the contraceptive one, I was sexually active but a friend took it to make her peiods go away.

I would take her to the out of hours doctor and say about her feinting and get a second opinion.

sara32 Wed 10-Nov-10 20:48:27

She is more than open about periods etc with me, so if she was suffering with bad ones Id know. In far too much detail haha.

I think I will see a different doctor - I feel kinda like we are being fobbed off with this one.... Though god knows what they will say... I will no doubt be back whinging when they do!!

bubbleymummy Thu 11-Nov-10 11:19:14

Sara, that is awful. Has the reaction been reported? There's some way you can report it if the doctor hasn't done it. Someone else on here may have the link - sorry I can't find it right now!

saggarmakersbottomknocker Thu 11-Nov-10 17:57:05

Sara - sorry to hear about your dd.

You can self report an adverse reaction here

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: